How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18438
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have been taking zopiclone months (7.5) I have recently

Customer Question

I have been taking zopiclone for 5 months (7.5) I have recently lost my wife who I cared for 5 years I feel terrible so I stopped the zopiclone 2 nights ago but still feel awful stomach
cramps etc
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.
I am sorry for your loss.
In what way are you feeling awful?
Are you having any symptoms beyond the stomach cramps?
How long have you been feeling awful?
Customer: replied 2 years ago.

I have a very dry mouth, and feel very depressed. I have been taken 1 to 2 tablets for about 5 months

Expert:  Dr. D. Love replied 2 years ago.
The loss of a spouse is certainly a common cause of depression.
How long have you been feeling depressed?
Have you discussed these symptoms with your doctor and including the use of antidepressants?
Customer: replied 2 years ago.

I have been feeling depressed for years but what I really wont to know is are these feelings I have due to my loss or withdrawal I have pins and needles in my hands and feet and can,t seem to leave the house for long without feeling even worse the only comfort seems to be to go to bed

Customer: replied 2 years ago.

Sorry did you get my reply

Expert:  Dr. D. Love replied 2 years ago.
Yes, I got your reply, but it takes some time to type a complete answer.

It is far more likely that the depression is related to the stress of caring for your wife for 5 years followed by the recent loss of your wife.

Withdrawal from zopiclone certainly could commonly cause insomnia and frequently cause anxiety or nervousness, but it is not a common cause of depression. If the insomnia continues for a long period of time, it can also lead to depression, but it is not common for depression to occur from zopiclone.

Since depression is more common from the stress of caring for and losing a spouse, this would clearly be the most likely primary cause. It is true that insomnia and anxiety/nervousness related to zopiclone can worsen depression symptoms from any other cause, so there may be some value in addressing both issue, but the primary cause would most likely be due to the family situation.

There are several interventions that may help with depression symptoms. It can help many people to participate in a support group or receive counselling. There also are numerous antidepressants that can help ease depression. The most common initial medicines are the SSRIs, such as Zoloft or Celexa, but there also are some sedating antidepressants that can be considered in someone with significant amounts of insomnia.

If I can provide any further information, please let me know.
Customer: replied 2 years ago.

Should I go And see my doctor. I have stupidly been purchasing my zopiclone on line

Expert:  Dr. D. Love replied 2 years ago.
Yes, it would be appropriate to see your doctor.

We do not use antidepressants routinely for everyone that feels some depression after the loss of a loved one. Some amount of depression is normal as part of the grieving process and will resolve without specific treatment. But in someone that is having more significant symptoms (and you say you are feeling very depressed), it would be appropriate to be seen.
Dr. D. Love and 3 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

Thankyou

Ray

Expert:  Dr. D. Love replied 2 years ago.
You are very welcome.